Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 27, 2005, 3:15 PM CST for Montgomery County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2005, 3:15 PM CST (21:15 UTC)
- Expired
- Nov 27, 2005, 4:00 PM CST
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Montgomery County, AR
The radar
The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 27, 2:20 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 272116
TORLZK
ARC097-272200-
/O.NEW.KLZK.TO.W.0022.051127T2115Z-051127T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
MONTGOMERY COUNTY IN WESTERN ARKANSAS
* UNTIL 400 PM CST
* AT 312 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF ODEN...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
ODEN AROUND 325 PM CST
STORY AROUND 345 PM CST
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR WESTERN ARKANSAS.
LAT...LON 3467 9392 3435 9393 3435 9371 3456 9341
3475 9339 3475 9372
$$
461 follow-up statement
000
WWUS54 KLZK 272137
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CST SUN NOV 27 2005
ARC097-272200-
/O.CON.KLZK.TO.W.0022.000000T0000Z-051127T2200Z/
MONTGOMERY AR-
335 PM CST SUN NOV 27 2005
...A TORNADO WARNING CONTINUES UNTIL 400 PM CST FOR MONTGOMERY
COUNTY...
AT 335 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
TORNADO NEAR SIMS...MOVING NORTHEAST AT 45 MPH. ANOTHER SEVERE STORM
WAS ABOUT 15 MILES SOUTHWEST OF THE ALBERT PIKE RECREATION
AREA...AND WILL MOVE INTO MONTGOMERY COUNTY DURING THE WARNING
PERIOD.
LOCATIONS IN THE WARNING INCLUDE STORY...NORMAN...ODEN AND MOUNT
IDA.
PEOPLE IN THE PATH OF THESE STORMS NEED TO FIND A PLACE OF SAFETY
NOW
&&
LAT...LON 3467 9392 3435 9393 3435 9371 3456 9341
3475 9339 3475 9372
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 27, 9:58 AM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Nov 27, 9:58 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 958 AM CST SUN NOV 27 2005 .UPDATE... WILL GET OUT AN UPDATE TO GET RID OF THE MORNING SHOWERS. A LOT OF LOW CLOUDS ARE ACROSS THE AREA THIS MORNING BUT NO PRECIP IS INDICATED ON KLZK RADAR. UPDATED TEMPERATURES IN THE GRIDS BASED ON CURRENT OBSERVATIONS AND TRENDS. MAX TEMPS LOOK FINE AT THIS POINT. COLD FRONT STILL IN CENTRAL KANSAS AND WESTERN OKLAHOMA MOVING EAST. AS THE LOW APPROACHES WINDS WILL INCREASE ACROSS THE AREA AND THE LAKE WIND ADVISORY WILL CONTINUE. MODERATE RISK OF SEVERE WEATHER CONTINUES ACROSS THE AREA THIS AFTERNOON AND EVENING. INCLUDED MENTION OF SEVERE WEATHER IN THE AFTERNOON PERIOD AS STORMS MAY GENERATE BY LATE AFTERNOON...22Z-23Z. && .PREV DISCUSSION.../ISSUED 315 AM CST SUN NOV 27 2005/ SHORT TERM...SUNDAY THROUGH WEDNESDAY NIGHT PRECIPITATION TOOK A WHILE TO MAKE IT INTO THE CWA SATURDAY AND LOOKING BACK...IT APPEARS THE GFS ACTUALLY HAD THE BETTER TIMING. WITH OVERRRUNING EVENT WRAPPING UP EARLY THIS MORNING...ITS TIME TO CONCENTRATE ON THE DEVELOPING CONVECTIVE EVENT SLATED FOR LATER THIS AFTERNOON AND TONIGHT. WHILE NAM AND GFS ARE BOTH DEEPER AND SLOWER WITH THE SYSTEM TONIGHT...STILL LIKE THE GFS SOLUTION. BASED ON THE CONTINUITY OF THE GFS AND ITS HANDLING OF THE SYSTEM MOVING THROUGH NOW...SEE NO REASON TO DEVIATE AWAY FROM IT. OVERRUNNING/WARM AIR ADVECTION PRECIPITATION CONTINUING TO MOVE TOWARDS THE NORTH AS WEAKENING MID LEVEL WAVE OVER THE CENTRAL GULF COAST LIFTS OFF TO THE NORTHEAST. MAJORITY OF THE PRECIPITATION WILL BE OVER BY PRESS TIME BUT WILL STILL HOLD ON TO SOME MINIMAL POPS EARLY OVER THE NORTHEAST PART OF THE CWA AS RUC13 MODEL HOLDS ON TO SOME LIGHT PRECIP THROUGH MID MORNING. MAJORITY OF THE DAY WILL BE DRY AS AREA WILL BE BETWEEN SYSTEMS BUT RAIN CHANCES WILL BE INCREASING ONCE AGAIN THIS AFTERNOON AS NEXT SYSTEM APPROACHES FROM THE WEST. MAJOR PLAYERS STILL SHOWING UP QUITE NICELY ON WATER VAPOR IMAGERY THIS MORNING...MAINLY THE EXITING MID LEVEL WAVE AND THE VIGOROUS UPPER LEVEL SYSTEM CURRENTLY OVER THE ROCKIES. DEEP TROF EVIDENT JUST SOUTH OF THE 4 CORNERS WITH STRONG IMPULSE ROTATING THROUGH ITS BASE ACROSS NORTHERN ARIZONA/NEW MEXICO. SYSTEM STILL LOOSELY ORGANIZED AT THE MOMENT BUT BUT EXPECTED TO QUICKLY INTENSIFY LATER THIS MORNING AS IT LIFTS OUT INTO THE CENTRAL PLAINS. LEE CYCLOGENESIS ALREADY UNDERWAY OVER THE CENTRAL PLAINS. SURFACE LOW ALSO EXPECTED TO DEEPEN RAPIDLY THIS MORNING IN RESPONSE TO THE EXIT REGION OF MID LEVEL JET MOVING THROUGH. SURFACE LOW EXPECTED TO BE IN NORTH CENTRAL OKLAHOMA BY MID DAY AND RACING OFF INTO SOUTHERN IOWA BY MONDAY MORNING. PROJECTED PATH WOULD KEEP AREA IN WARM SECTOR THE ENTIRE DAY WITH SOUTHERLY WINDS PROVIDING GOOD MOISTURE RETURN. GRADIENT BETWEEN SYSTEMS LOOKS PRETTY TIGHT AND WILL HOIST A LAKE WIND ADVISORY FOR THE ENTIRE CWA FOR TODAY. EXPECTING SQUALL LINE TO DEVELOP IN ADVANCE OF THE ATTENDANT COLD FRONT THIS AFTERNOON OVER THE CENTRAL PLAINS WHICH WILL THEN SWEEP THROUGH THE STATE LATE THIS AFTERNOON AND EVENING. STRONG DIFFLUENCE NOTED ALOFT ALONG WITH GOOD SURFACE CONVERGENCE BUT INSTABILITY APPEARS MARGINAL AT BEST RIGHT NOW. HOWEVER...THERE IS SOME CONCERN THAT COULD CHANGE. WIDESPREAD CLOUD COVER TODAY SHOULD KEEP INSTABILITY IN CHECK BUT ANY SIGNIFICANT CLEARING COULD LEAD TO EXPLOSIVE DEVELOPMENT ALONG THE FRONT. BIGGEST THREAT APPEARS TO BE STRAIGHT LINE WINDS WITH FAST MOVING LINE WHICH WILL BE LOCATED NEAR THE MISSISSIPPI RIVER NEAR MIDNIGHT. WILL END THE PCPN ACROSS THE AREA FROM WEST TO EAST SUNDAY EVENING AS FRONT MOVES THROUGH. AFTER SOME BRIEF CLEARING SUNDAY NIGHT/EARLY MONDAY...LARGE SLUG OF MOISTURE WILL ROTATE AROUND THE MAIN LOW MONDAY AFTERNOON THROUGH EARLY TUESDAY AS TROF AXIS PASSES THROUGH. NO PRECIPITATION EXPECTED. TEMPERATURES WILL COOL OF INITIALLY BEHIND THE FRONT WITH STRONGER COLD AIR AIR ADVECTION BEHIND THE PASSAGE OF THE TROF. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHERN PLAINS BY MIDDAY TUESDAY FOR DRY AND COOL CONDITIONS TUESDAY. TEMPERATURES WILL MODERATE WEDNESDAY AS CENTER OF THE HIGH MOVES EAST AND WINDS RETURN TO A SOUTHERLY DIRECTION AND FLOW ALOFT STARTS TO BECOME MORE ZONAL. MAV NUMBERS LOOK PRETTY GOOD BUT WILL GO ABOVE GUIDANCE ON WEDNESDAY. LONG TERM...THURSDAY THROUGH SATURDAY LARGE VORTEX TO OUR NORTHEAST WILL CONTINUE MOVING AWAY FROM THE STATE WHILE RIDGE AMPLIFIES TO OUR WEST. H5 RIDGE WILL BE JUST EAST OF AR BY 00Z SUN...AND IT WILL BE CLOSE TO THE EAST COAST BY SUNDAY MORNING. IN THE MEANTIME...ANOTHER LONG WAVE TROF WILL BE TRAVERSING THE ROCKIES. THE SURFACE PATTERN WILL BEGIN THE PERIOD WITH A COLD FRONT HAVING JUST EXITED THE SOUTHEAST CORNER OF THE STATE. HIGH PRESSURE WILL PUSH DRIER AIR OVER THE STATE FROM THE NORTH...WHILE HOLDING OFF GULF MOISTURE ALONG THE COAST BY 00Z FRIDAY. HIGHER RH VALUES WILL MOVE NORTH THROUGH LA OVERNIGHT INTO FRIDAY MORNING... BUT THEY DO NOT QUITE PUSH INTO THE STATE. I WILL HAVE TO HOLD OFF ANY MENTION OF RAIN UNTIL LATE IN THE DAY SATURDAY. TEMPS WILL BE CLOSE TO NORMAL THURSDAY...AND THEY WILL TAKE A DIP BELOW NORMAL FOR FRIDAY AND SATURDAY. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && 51
Hazardous weather outlook, Nov 27, 8:15 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 AM CST SUN NOV 27 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 815 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ...SIGNIFICANT SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT... A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL GATHER MORE STRENGTH TODAY. WINDS AT THE SURFACE AND ALOFT WILL BECOME EXCEPTIONALLY STRONG. WINDS NEAR THE SURFACE WILL BE FROM THE SOUTH OR A LITTLE EAST OF SOUTH WHILE WINDS ALOFT WILL COME FROM MORE OF A SOUTHWEST TO WEST DIRECTION. THIS WILL SET THE STAGE FOR THE POSSIBILITY OF SIGNIFICANT SEVERE THUNDERSTORMS AND TORNADOES ACROSS ARKANSAS. LATE THIS AFTERNOON...THE LOW WILL BE IN NORTHEAST KANSAS...WITH A COLD FRONT EXTENDING FROM THE LOW THROUGH EASTERN OKLAHOMA INTO NORTHEASTERN TEXAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY ALONG THE FRONT AROUND MID AFTERNOON. THUNDERSTORMS ARE FORECAST TO DEVELOP IN A NORTH TO SOUTH LINE ALONG THE COLD FRONT THIS AFTERNOON AND EVENING. THE SQUALL LINE WILL MOVE TO THE EAST RAPIDLY AND SHOULD BE OUT OF THE AREA BY MIDNIGHT OR SHORTLY THEREAFTER. THUNDERSTORMS ALONG THIS LINE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER. HOWEVER CONDITIONS ARE FAVORABLE FOR TORNADOES AND A FEW SIGNIFICANT TORNADOES CANNOT BE RULED OUT. SOME LARGE HAIL WILL ALSO BE POSSIBLE. THERE IS A POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE. ANY OF THESE COULD BECOME SEVERE OR TORNADIC WITH DAMAGING WINDS...TORNADOES AND POSSIBLY LARGE HAIL. THE LOW PRESSURE WILL CAUSE SURFACE WINDS TO INCREASE IN STRENGTH AND TO BECOME GUSTY. A LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE ENTIRE AREA TODAY. ANYBODY VENTURING OUT ON LAKES TODAY WILL NEED TO EXERCISE EXTREME CAUTION FOR BOTH THE STRONG WINDS AND THE RAPID DEVELOPMENT OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MUCH COOLER AIR WILL FOLLOW THE FRONT ON MONDAY WITH BREEZY NORTHWEST WINDS. THERE IS A POSSIBILITY THAT LAKE WIND ADVISORIES MAY BE REQUIRED FOR SOME AREAS ON MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY TONIGHT ACROSS MOST ALL OF THE AREA. THIS IS A POTENTIALLY DANGEROUS SITUATION. PEOPLE ACROSS ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER AND TORNADO SAFETY RULES AND MONITOR NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR LATER STATEMENTS...WATCHES...AND WARNINGS. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 29/32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:00 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 26 hr |
| Nov 27, 2:17 PM CST | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Nov 27, 2:37 PM CST | Tornado Warning | LZK | Montgomery, Polk | 38 min |
| Nov 27, 3:07 PM CST | Tornado Warning | LZK | Scott, Yell | 38 min |
| Nov 27, 3:43 PM CST | Severe Thunderstorm Warning | LZK | Pike, Polk | 17 min |
| Nov 27, 3:45 PM CST | Tornado Warning | LZK | Yell | 45 min |
| Nov 27, 4:00 PM CST | Tornado Warning | LZK | Montgomery | 55 min |
| Nov 27, 4:05 PM CST | Tornado Warning | LZK | Pike | 55 min |
| Nov 27, 4:12 PM CST | Tornado Warning | LZK | Pope | 63 min |
| Nov 27, 4:40 PM CST | Tornado Warning | LZK | Yell | 50 min |
| Nov 27, 4:48 PM CST | Tornado Warning | LZK | Garland | 57 min |
| Nov 27, 4:59 PM CST | Tornado Warning | LZK | Clark, Pike | 46 min |
| Nov 27, 5:06 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 24 min |
| Nov 27, 5:11 PM CST | Tornado Warning | LZK | Perry | 19 min |
| Nov 27, 5:12 PM CST | Tornado Warning | LZK | Pope, Searcy, Van Buren | 48 min |
| Nov 27, 5:16 PM CST | Tornado Warning | LZK | Hot Spring | 29 min |
| Nov 27, 5:28 PM CST | Tornado Warning | LZK | Conway, Pope | 47 min |
| Nov 27, 5:31 PM CST | Tornado Warning | LZK | Perry, Saline | 44 min |
| Nov 27, 5:38 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 22 min |
| Nov 27, 5:45 PM CST | Tornado Warning | LZK | Garland, Saline | 45 min |
| Nov 27, 5:50 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 55 min |
| Nov 27, 5:56 PM CST | Tornado Warning | LZK | Clark, Pike | 49 min |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.